Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 23, NWS Eureka, CA

March 12, 2014

NWS Eureka, CA issued this small craft advisory at Mar 12, 2014, 2:25 PM PDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2014, 2:25 PM PDT (21:25 UTC)
Expired
Mar 13, 2014, 12:00 PM PDT
In force
22 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

995 
WHUS76 KEKA 122125
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
225 PM PDT WED MAR 12 2014


PZZ450-455-470-475-130530-
/O.NEW.KEKA.SC.Y.0023.140312T2125Z-140313T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
225 PM PDT WED MAR 12 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 


* WAVES...WEST SWELL AROUND 10 FT AT 16 SECONDS TONIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
4 follow-up statements
608 
WHUS76 KEKA 130309
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
809 PM PDT WED MAR 12 2014

PZZ450-455-470-475-131000-
/O.CON.KEKA.SC.Y.0023.000000T0000Z-140313T1000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
809 PM PDT WED MAR 12 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WAVES...W SWELL AROUND 10 FT AT 16 SECONDS WILL BEGIN TO SUBSIDE
  EARLY THU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
344 
WHUS76 KEKA 130932
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
232 AM PDT THU MAR 13 2014

PZZ450-455-470-475-131600-
/O.EXT.KEKA.SC.Y.0023.000000T0000Z-140313T1600Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
232 AM PDT THU MAR 13 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WAVES...W SWELL AROUND 10 FT AT 14 TO 16 SECONDS WILL GRADUALLY
  SUBSIDE TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
670 
WHUS76 KEKA 131554
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
854 AM PDT THU MAR 13 2014

PZZ450-455-470-475-131900-
/O.EXT.KEKA.SC.Y.0023.000000T0000Z-140313T1900Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
854 AM PDT THU MAR 13 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY...

* WAVES...W SWELL AROUND 10 FT AT 14 TO 16 SECONDS WILL 
  GRADUALLY SUBSIDE TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
523 
WHUS76 KEKA 131849
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1149 AM PDT THU MAR 13 2014

PZZ450-455-470-475-132000-
/O.EXP.KEKA.SC.Y.0023.000000T0000Z-140313T1900Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
1149 AM PDT THU MAR 13 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON TODAY...

SEAS WILL CONTINUE TO GRADUALLY SUBSIDE THROUGH FRIDAY.

$$

HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 12, 4:09 AM PDT, 10 hours 16 minutes earlier.

Area forecast discussion, Mar 12, 4:09 AM PDT, 10 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
409 AM PDT WED MAR 12 2014

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING SUNNY SKIES TO
THE AREA. A WEAK WEATHER SYSTEM WILL BRING SOME MORE CLOUDS TO
THE AREA FRIDAY BEFORE HIGH PRESSURE RETURNS FOR THE WEEKEND INTO
EARLY NEXT WEEK.

&&

.DISCUSSION...HIGH PRESSURE REMAINS IN PLACE OVER THE WEST COAST
THIS MORNING. OFFSHORE FLOW IS BRINGING SOME DECENT EAST WINDS TO
THE AREA. THIS IS KEEPING COASTAL AREAS WARMER THAN
EXPECTED...SOME LOCATIONS HAVE WARMED INTO THE MID 50S. OTHER
AREAS SLIGHTLY MORE PROTECTED HAVE DROPPED INTO THE 40S. THE
MORE PROTECTED INLAND VALLEYS ARE STILL SEEING COOL
TEMPERATURES. CANCELLED THE FROST ADVISORY FOR THE COASTAL AREAS
AND LEFT IT IN PLACE FOR INTERIOR MENDOCINO COUNTY. UKIAH HAS KEPT
THE WIND...HOWEVER WILLITS AND LAYTONVILLE HAVE DECOUPLED AND ARE
RIGHT AROUND THE MID 30S AS OF 3AM. THIS DRY AIR HAS ALSO KEPT
MUCH...IF ANY FOG FROM FORMING. TODAY SHOULD BE ANOTHER NICE DAY
WITH CLEAR SKIES AND TEMPERATURES SIMILAR TO YESTERDAY.

WATER VAPOR SHOWS A FRONTAL BOUNDARY AROUND 135W. MODELS INDICATE
THAT THIS WILL APPROACH THE COAST ON THURSDAY NIGHT...HOWEVER IT
LOOKS TO FALL APART AS IT MOVES ONSHORE BRINGING ONLY VERY SMALL
AMOUNTS OF RAIN...IF ANY...TO THE NORTHERN PORTION OF OUR AREA.
THE MAIN IMPACT WILL LIKELY BE TO INCREASE CLOUD
COVER...ESPECIALLY ALONG THE COAST. THE BEST CHANCE FOR SPRINKLES
OR LIGHT RAIN IS FRIDAY MORNING.

SATURDAY THROUGH TUESDAY HIGH PRESSURE RETURNS TO THE AREA.
OFFSHORE FLOW LOOKS TO BRING MOSTLY CLEAR SKIES AND WARM
TEMPERATURES TO THE AREA. TEMPERATURES LOOK TO BE ABOVE NORMAL FOR
MUCH OF THE AREA. FROST IS POSSIBLE AT NIGHT...ALTHOUGH AT THIS
POINT IT IS DIFFICULT TO TELL HOW MUCH WIND THERE WILL BE. ALSO
TEMPERATURES ALOFT WILL BE WARMER THAN THE LAST DAY OR SO WHICH
MAY MAKE IT MORE DIFFICULT FOR THINGS TO COOL OFF ENOUGH FOR
FROST.

THE GFS AND ECMWF ARE TRYING TO BRING A CLOSED UPPER LEVEL LOW
OVER THE AREA AND A SHORT PERIOD OF LIGHT RAIN NEXT WEEK. THE 00Z
RUNS OF THE GFS AND ECMWF ARE SHOWING THIS TO BE ON WEDNESDAY OR
THURSDAY...HOWEVER THEY ARE STRUGGLING WITH THE STRENGTH AND THE
TIMING. THE 06Z GFS CAME IN WITH RAIN ON TUESDAY...HOWEVER AT
THIS POINT WILL SIDE WITH THE SLOWER SOLUTIONS. THIS WILL NEED TO
BE WATCHED AS IT GETS CLOSER. MKK

&&

.AVIATION...VFR CONDITIONS AND LIGHT WINDS TO CALM CONDITIONS
WILL GENERALLY PREVAIL AT KCEC, KACV AND KUKI THE NEXT FEW DAYS AS
AN UPPER LEVEL HIGH PRESSURE RIDGE PERSIST ACROSS THE REGION.
HOWEVER THE WINDS WILL BECOME MODERATE AT KCEC AND KACV DURING THE
AFTERNOONS.

&&

.MARINE...A HIGH PRESSURE RIDGE ACROSS THE NORTHWESTERN UNITED
STATES HAS WEAKENED RELAXING THE PRESSURE GRADIENT ACROSS THE
WATERS. THEREFORE THE NORTHERLY WINDS AND THE SEAS WILL CONTINUE
TO GRADUALLY DIMINISH TODAY. THE WINDS WILL REMAIN NORTHERLY
THROUGH THIS WEEKEND. THE WINDS AND SEAS WILL INCREASE SLIGHTLY
TONIGHT. MODERATE NORTHERLY WINDS AND MODERATE SEAS WILL PREVAIL
ACROSS THE WATERS THURSDAY THROUGH THIS WEEKEND. SEAS WILL
INCREASE SATURDAY AND SUNDAY AS A SWELL MOVES THROUGH THE WATERS
AND SMALL CRAFT ADVISORIES MAY BE NECESSARY ACROSS ALL THE WATERS
ON SUNDAY.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...FROST ADVISORY UNTIL 9 AM PDT THIS MORNING CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...
NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 12, 11:07 AM PDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1107 AM PDT WED MAR 12 2014

CAZ001-002-131815-
REDWOOD COAST-MENDOCINO COAST-
1107 AM PDT WED MAR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A BUILDING LONG PERIOD SWELL WILL BRING AN INCREASED THREAT FOR
SNEAKER WAVES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-131815-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1107 AM PDT WED MAR 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.